CME Part II: Immune checkpoint inhibitor-related dermatologic adverse events.

Like Comment
Immune checkpoint inhibitors (CPI) have emerged as a pillar in the management of advanced malignancies. However, nonspecific immune activation may lead to immune-related adverse events (irAEs), wherein the skin and its appendages are the most frequent targets. Cutaneous irAEs (irCAEs) include a diverse group of inflammatory reactions, with maculopapular rash (MPR), pruritus, and lichenoid dermatitis being the most prevalent subtypes. irCAEs occur early, with MPR presenting within the first six weeks after the initial CPI dose. Management involves the use of topical corticosteroids for mild-moderate (grade 1-2) rash, addition of oral corticosteroids for severe (grade 3) rash, and permanent discontinuation of immunotherapy with grade 4 rash. Bullous pemphigoid-like eruptions, vitiligo-like depigmentation, and psoriasiform dermatitis are more often attributed to PD-1/PD-L1 inhibitors. The treatment of bullous pemphigoid-like eruptions is similar to that of MPR and lichenoid dermatitis, with the addition of rituximab in grade 3-4 rash. Vitiligo-like depigmentation does not require specific dermatologic treatment aside from photoprotective measures. In addition to topical corticosteroids, psoriasiform dermatitis may be managed with vitamin D3 analogues, narrow-band ultraviolet B phototherapy, retinoids, or immunomodulatory biologic agents. Stevens-Johnson syndrome and other very severe irCAEs, although rare, have also been associated with checkpoint blockade.


Click here to read the full article @ Journal of the American Academy of Dermatology

ClinOwl

The wider, wiser view for healthcare professionals. ClinOwl signposts the latest clinical content from over 100 leading medical journals.
3373 Contributions
1 Followers
0 Following

No comments yet.